Facebook Pixel

Plan B, delayed period

By December 26, 2013 - 1:58pm
Rate This

Hello there,

My question is can Plan B mess with your cycle even almost two months down the road? I took Plan B almost 6 1/2 weeks ago. I experienced a period within about 2 weeks of initially taking the Plan B. Here I am about a month later expecting my period again and I usually have symptoms, sore breasts, some cramping but I have NONE of those and I'm already a few days late for my regular period to start. No sexual intercourse has taken place since the incident of the condom breaking when Plan B was taken and I have taken a pregnancy test this week just to be sure and it's negative (test taken with first morning urine, about 6 weeks after condom broke after having sex). So technically this would be my second period AFTER taken Plan B, is it normal for it to cause you to be late or not to come at all? Thanks in advance.

Add a Comment2 Comments


Hello problmatic,

Changes to the menstrual cycle are a reported side effect of Plan B.

PlanBsideeffevts explains this very well: " Plan B contains high levels of progesterone. Progesterone is a hormone that naturally occurs in a woman’s body when she is pregnant. Progesterone slows down the ovulation process or stops it entirely which is why it occurs in such high levels while a woman is pregnant. You certainly don’t want to be ovulating while you’re already carrying a baby. When you take Plan B, you are getting a high dosage of that hormone which in effect tricks your body into thinking it’s already pregnant which stops the ovulation process. When the hormone level begins to decrease rapidly (not long after you’ve taken your medication), your body then thinks you’re no longer pregnant and begins the ovulation process all over again. This is also why some women experience bleeding or spotting after they take Plan B. Your body passes the blood rich uterine lining and bleeding may occur at this point. "

"Because you’ve created that imbalance and the internal confusion, your period could easily be delayed after you take Plan B. Sometimes it’s just delayed by a few days. Other times, it may be delayed by a week or more. For some women, it takes two or three months for their menstrual cycle to get back on track. You would still get your period in that time, but it could be later or earlier than it normally would be. "

Does this answer your question?

December 26, 2013 - 5:33pm
(reply to Maryann Gromisch RN)

That totally makes sense, thank you for explaining it to me. I appreciate it.

December 26, 2013 - 5:40pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!